Withdrawing Cymbalta - Started last Friday

Discussion in 'Fibromyalgia Main Forum' started by jaltair, Jan 17, 2006.

  1. jaltair

    jaltair New Member

    Last Friday I began to taper off the 60 mg by opening the capsule and pouring about 1/2 out. I figure that I'll do this for two weeks and then go totally off.

    So far, I have had some unexplained sadness over things that I "coulda, woulda, shoulda done." Like, I could have been a better mother, etc. etc. I even had tearing. I hid that from my husband. I've never had "depression," and now I'm having it as a result of an antidepressant (?) - I can't wait until I am totally off the stuff.

    Another thing I've noticed ... I think, side effect of tapering must be fatigue. All I did this weekend is sleep! I have chronic fatigue as it is, but this weekend was ridiculous.

    Tomorrow, I start back to work after having five wonderful days off. It'll be interesting to see how it goes after dropping the dose of Cymbalta.
  2. midda

    midda New Member

    Hey hope you are not suffering to bad..I feel your pain ..Dr. told me to stop taking cymbalta after 6 mo w/no taper down and start pamelor at 25 mg..I have not been able to function since..I cry at the food channel and other silly things on tv.I hurt so bad, can hardley move...I don't know what he was thinking as is rheumatologist but when I called to advise office was told I need to go to someone who specializes in fibro.LOL can't believe what we have as Dr.'s these days it's a wonder we are not all dead
  3. lin-z

    lin-z New Member

    My rheum. has me weaning off cymbalta because I said it didnt seem to help too much. I have been on it for about 6 months..30mg 2x a day. Now I am taking 3omg once a day for a week and then he wants to put me on lyrica. I think the cymbalta helped somewhat because my pain is very high again but it may be this cold sanp we've had.

    I really hope the lyrica helps or he is going to kick me to the curb. Needless to say I am not too fond of him.

    good luck
  4. chopindog

    chopindog New Member

    I ran out of my cymbalta for 4 days. By the fourth day I just couldn't stop crying, I was so depressed, also thinking coulda, shoulda, woulda. What a nightmare!! Well I am now back on it and feel much better. I also noticed that my pain and migraine worsened while I was off it. Good luck to you!
    Joy
  5. granmama

    granmama New Member

    Not a good idea. But, when you can't pay for the co-pay when your script is out, well you wing it.
    I take a motion sickness pill to help with the dizziness and equilibrium. But by the 4th day, I was crying, hysterical, couldn't process information correctly, just a total mess!
    Went to the doc to get some samples & got some 60 mg as well as 30's (which I normally take 1xday). Well, I took the excellerated method and took a 60mg that morning. Wow, what a difference. I'm going to ask for a bump to the 60mg, if doc will agree. I actually was happy and coherent, not like with the 30's, it seems to have some pitfalls for me.
    Hope the copay isn't anymore!!
    granmama
  6. jaltair

    jaltair New Member

    This past Thursday, I stayed home and slept all afternoon, so tired! Well, on Friday, yesterday, I began to have the horrible costo pain. It rotates all over the rib cage area, even today!

    Then the pain the increased fatigue, feeling hot and flushed, feeling cold, feeling like sh__t!!!!

    Well, today I decided the flare has to be a result of going down in dose with Cymbalta!

    I went back up today. I'm hoping the flare decreases in severity. I'm tired of all this cr_p! I failed in getting off the Cymbalta and I feel so bad about it.

    Sorry for being a whiner tonight ... just very sick and tired (literally!).
  7. granmama

    granmama New Member

    ...I thought I could never get off Zoloft. But with the help of my primary I went from it to Cymbalta. The withdrawal symptoms are much the same for myself with both drugs. I could not have done it without the help of my doctor. I wasn't easy.
    Hope you have better days to come,
    granmama
  8. bigmh

    bigmh New Member

    Hi jaltair...I have only been off of Cymbalta for 2 weeks. I came down from 80 mg/day to 0 in 9 days...too fast. I had awful anxiety attacks...felt like I was going to jump right out of my skin!!! That is mostly gone (dr. prescribed Xanax for short-term relief...I haven't taken it for a few days), but I still cannot sleep. It's wierd...I take Nortriptyline to sleep and now it doesn't work...very frustrating.

    As someone else said, don't beat yourself up. I am crying at the drop of a hat now, too....watching Miss America tonight I was bawling every 5 minutes. It really became kinda funny (since hubby wasn't home...otherwise I would have been embarrased to death!!!). I think I do have some depression due to the awful pain (which is now worse since I am off of Cymbalta...oh yea...more hurdles.)

    Have faith...it will get better. I don't know when I'll stop crying so easily, but everything else is mostly back to normal. Just go slow and it will be easier. I'm saying a prayer for you...all my best, Ann

    PS I had the hot/cold thing, too...but it's getting much better. [This Message was Edited on 01/21/2006]